MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE 6 MM CYLINDRICAL BUR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE 6 MM CYLINDRICAL BUR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10036
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint number: case (b)(4).
 
Event or Problem Description
It was reported that, during a cori assisted uka surgery, the surgeon removed the patient bone using the real intelligence 6 mm cylindrical bur, but the bur war broke inside the real intelligence robotic drill.The procedure was successfully completed with a back-up drill.No patient injuries and complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the real intelligence 6 mm cylindrical bur, part number rob10036, lot number 51063083, used for treatment was not returned for evaluation, therefore a device analysis was unable to be performed.A complaint history review for similar reported/confirmed complaints has identified prior events.A review of manufacturing records indicate the device met all specifications upon release into distribution.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical escalation event review was not completed.The product was not returned and no evidence was made available to link the complaint to an escalation event.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with product mishandling.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
An incomplete portion of a real intelligence 6 mm cylindrical bur, part # rob10036, used for treatment, was returned for evaluation.As only part of the device was returned, a lot # could not be verified.The reported problem was visually confirmed.The bur fragment was found stuck inside of the collet of the returned drill (b)(6).The fracture was observed to occur at the smallest diameter location on the bur.Functional evaluation could not be performed due to broken/damaged parts.While the bur was confirmed to be broken, a definitive cause for the fracture could not be determined.Possible causes may have been related to a material defect, or due to a manufacturing fault.Additional factors which may have contributed to the failure include stresses applied to the bur, such as axial load applied from horizontal movements or compressive stress applied when plunging into bone.There seems to have been no fault to the returned drill.If the remaining portion of the bur is returned for investigation, the complaint can be reopened.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was not completed.The product was not returned and no evidence was made available to link the complaint to an escalation event.The failure mode and associated risk have been anticipated within the risk file including a documented risk level.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
H3, h6: an incomplete portion of a real intelligence 6 mm cylindrical bur, part # rob10036, used for treatment, was returned for evaluation.As only part of the device was returned, a lot # could not be verified.The reported problem was visually confirmed.The bur fragment was found stuck inside of the collet of the returned drill (b)(6).The fracture was observed to occur at the smallest diameter location on the bur.Functional evaluation could not be performed due to broken/damaged parts.Review of provided photos was performed.The reported problem was confirmed.The provided photo shows the rest of the bur and confirms that the lot number 51063083 provided is the packaging lot number.From the quality of the image provided, the lot number listed on the bur could not be identified.While the bur was confirmed to be broken, a definitive cause for the fracture could not be determined.Possible causes may have been related to a material defect, or due to a manufacturing fault.Additional factors which may have contributed to the failure include stresses applied to the bur, such as axial load applied from horizontal movements or compressive stress applied when plunging into bone.There seems to have been no fault to the returned drill.If the remaining portion of the bur is returned for investigation, the complaint can be reopened.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was not completed.The product was not returned and no evidence was made available to link the complaint to an escalation event.The failure mode and associated risk have been anticipated within the risk file including a documented risk level.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
REAL INTELLIGENCE 6 MM CYLINDRICAL BUR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18511189
Report Number3010266064-2024-00009
Device Sequence Number11678952
Product Code OLO
UDI-Device Identifier00885556757512
UDI-Public885556757512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberROB10036
Device Lot Number51063083
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer01/24/2024
04/05/2024
06/04/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date01/25/2024
04/11/2024
06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown